Alert archive / California / High Wind Warnings in 2020
High Wind Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at May 12, 2020, 10:59 AM PDT. It took effect at May 12, 2020, 1:00 PM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2020, 10:59 AM PDT (17:59 UTC)
- In effect from
- May 12, 2020, 1:00 PM PDT
- Expired
- May 13, 2020, 5:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
763 WWUS76 KHNX 121759 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1059 AM PDT Tue May 12 2020 CAZ196-198-199-130200- /O.UPG.KHNX.WI.Y.0030.200512T1900Z-200513T0600Z/ /O.NEW.KHNX.HW.W.0003.200512T2000Z-200513T1200Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1059 AM PDT Tue May 12 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Tehachapi Area, Indian Wells Valley and Kern County Desert. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 through and below Walker Pass, including the town of Inyokern, and Highway 58 through and below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ab
2 follow-up statements
808 WWUS76 KHNX 130154 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 654 PM PDT Tue May 12 2020 CAZ196-198-199-131200- /O.CON.KHNX.HW.W.0003.000000T0000Z-200513T1200Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 654 PM PDT Tue May 12 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Tehachapi Area, Indian Wells Valley and Kern County Desert. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 through and below Walker Pass, including the town of Inyokern, and Highway 58 through and below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
612 WWUS76 KHNX 131144 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 444 AM PDT Wed May 13 2020 CAZ196-198-199-131245- /O.EXP.KHNX.HW.W.0003.000000T0000Z-200513T1200Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 444 AM PDT Wed May 13 2020 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Winds have diminished over the area thus the high wind warning will be allowed to expire at 5 AM. Local gusty winds will continue through mid morning. $$ Dudley
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at May 12, 6:19 AM PDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 12, 6:19 AM PDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Hanford CA 619 AM PDT Tue May 12 2020 .UPDATE...Updated synopsis, POPs, sky cover, and weather to reflect current conditions and latest radar and high resolution forecast data for light showers or sprinkles in Kern County, mainly western & southern portions, including Bakersfield. && .SYNOPSIS... A storm system will will bring a slight chance of light rain or sprinkles this morning and afternoon for portions of the San Joaquin Valley, Sierra Nevada, and foothills. Breezy conditions in wind- prone areas in eastern Kern County are possible this afternoon and evening. Otherwise, expect much cooler weather until Thursday with high temperatures several degrees below normal for this time of the year. A brief warmup is possible for Friday and Saturday before another low pressure system arrives by early next week. && .DISCUSSION...A low pressure trough will continue to move southward into Central California early this morning and through this afternoon. Some gusty winds developed through the passes in the higher terrain adjacent to the west side of the Central Valley. For example, gusts reached over 40 miles per hour through Pacheco Pass for a few hours last evening. An even cooler day is in store for today with some isolated to scattered showers over the Sierra Nevada from Tulare County northward during this morning and afternoon. Light snow is possible along the Sierra Nevada crest at elevations above 7500 feet today. Some isolated light showers are likely mainly north of Fresno in the San Joaquin Valley this morning. Precipitation amounts are progged at a tenth of an inch or less and closer to a hundredth or two in the SJ Valley. Today's highs will be several degrees below average, with highs mainly in the 70s in the lower elevations throughout our portion of Central California. Gusty westerly winds will pick up by this afternoon in the Kern County mountain and desert areas, and occasional gusts around 50 miles per hour are expected. A zonal flow pattern aloft will continue on Wednesday and Thursday, so expect little change in temperatures, though with a slight uptick each day. Daytime highs will remain slightly below seasonal averages for this period. A weak upper-level ridge will build off the CA coast by Thursday night, so that temperatures will continue warm a little more on Friday and even more on Saturday. While above average temperatures will briefly return on Friday into the weekend, we do not anticipate highs will warm to what occurred last weekend. It appears the warmest temperatures will be on Saturday; highs will warm back to mid to upper 80s at the warmest locations with a few spots into the lower 90s in the Kern County desert. On Sunday, another low pressure system is forecast to arrive, and high temperatures could lower by a few degrees and possibly back to around seasonal averages in some areas in the Central Valley. More noticeable cooling will return by Monday, along with precipitation chances for mainly Fresno County northward. Some light snow is once again possible in the higher elevations, or along the Sierra Nevada crest, but with little or no accumulation. In summary, a weather pattern fairly typical for the middle of May will continue, though with occasional relatively cool periods. && .AVIATION... Isolated light showers will spread southward into the central SJ this morning, or through 18Z today. Mountain obscurations are expected due to isolated to scattered showers this morning and afternoon over the Sierra Nevada for Tulare County northward. Occasional wind gusts around 40 KT are possible over the ridges and through and below the Kern County mountain passes during 20Z today thru 06Z Wednesday. VFR conditions will otherwise prevail across the central CA interior for at least the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 11 PM PDT this evening for CAZ196-198-199. && public...BSO aviation....Dudley weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:01 PM PDT | Wind Advisory | HNX | 6 hr |
Nearby
High Wind Warnings in California, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.